I was diagnosed with hypothyroidism a couple months ago and started treatment with Synthroid. So far, my worst symptom by far has been fatigue, and it has not improved one bit with the tiny dose of Synthroid I've been on. I've heard from others that treatment with T3 and T4 is effective for fatigue, as opposed to just T4. I'm going to ask my doctor about that next week. I just can't function like this.
Homer...I have the same problem as you. I was put on 50mcg of Synthroid. I also take vitamin B complex, flax seed oil, a multi vitamin, and Oscal w/D. I think the vitamin B complex has given me some energy back. Although I still feel fatigued....I can at least get up and do things that I couldn't do before.
Susan and other board members. I started on the 50 mcg dose and after about a year I had to have the dose changed.
Sometimes your thyroid hormones fluctuate and it is really hard to know which dose you should be on. The doctors always give you the lowest dose first because a too high dose can affect your bones and make them brittle.
So I would contact your doctors and see if you can have another blood test or maybe a couple different ones spaced apart to see if your thyroid hormones are fluctuating. I think it is likely that at the beginning when your thyroid is just starting to go south the amount of thyroid hormone it puts out can vary.
I would also ask if any of you are going through menopause. Fatigue is also one of the symptoms associated with that.
Maxsam...I am only 30 years old so I don't believe I am going through menopause. I know the fatigue is due to my thyroid being underactive. I was diagnosed hypo in late June and was rechecked 6wks later. I was taken off 25mcg of Levoxyl and put on the Synthroid. I haven't been on it long enough to say how I am doing with it. My dr is checking me every 6wks for now. I do notice there are days that are better than others but for the most part I am not better now. As soon as one symptom gets better...another one comes. I wish they would all go away so I could feel like a normal person again.-Roni